IDEAS home Printed from https://ideas.repec.org/a/taf/lstaxx/v44y2015i9p1869-1885.html
   My bibliography  Save this article

On Parametrization of Multivariate Skew-Normal Distribution

Author

Listed:
  • Meelis Käärik
  • Anne Selart
  • Ene Käärik

Abstract

Skew-normal distribution is an extension of the normal distribution where the symmetry of the normal distribution is distorted with an extra parameter called the shape parameter. The scalar version of the skew-normal distribution was introduced already in works by Azzalini (1985) and by Henze (1986). The multivariate skew-normal distribution has received considerable attention over the last years, but unfortunately there is no unique straightforward generalization from the scalar case. Therefore, various families of skew-symmetric distributions with different properties have been proposed and studied. In our work we refer to the “classical” multivariate skew-normal distribution introduced by Azzalini and Dalla Valle (1996). It must be noted that even the Azzalini’s skew-normal distribution can be parametrized in many different ways starting from the initial {Ψ,λ}$\lbrace {\bm\Psi},{\bm\lambda}\rbrace$-parametrization to the currently prevalent {Ω,α}$\lbrace {\bm\Omega},{\bm\alpha}\rbrace$-parametrization. This motivated us to search for viable alternatives and compare the overall behavior of different parametrizations, the key problems addressed in our article.

Suggested Citation

  • Meelis Käärik & Anne Selart & Ene Käärik, 2015. "On Parametrization of Multivariate Skew-Normal Distribution," Communications in Statistics - Theory and Methods, Taylor & Francis Journals, vol. 44(9), pages 1869-1885, May.
  • Handle: RePEc:taf:lstaxx:v:44:y:2015:i:9:p:1869-1885
    DOI: 10.1080/03610926.2012.760277
    as

    Download full text from publisher

    File URL: http://hdl.handle.net/10.1080/03610926.2012.760277
    Download Restriction: Access to full text is restricted to subscribers.

    File URL: https://libkey.io/10.1080/03610926.2012.760277?utm_source=ideas
    LibKey link: if access is restricted and if your library uses this service, LibKey will redirect you to where you can use your library subscription to access this item
    ---><---

    As the access to this document is restricted, you may want to search for a different version of it.

    More about this item

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:taf:lstaxx:v:44:y:2015:i:9:p:1869-1885. See general information about how to correct material in RePEc.

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no bibliographic references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: Chris Longhurst (email available below). General contact details of provider: http://www.tandfonline.com/lsta .

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service. RePEc uses bibliographic data supplied by the respective publishers.